Alert archive / Wisconsin / Special Weather Statements in 2018

Special Weather Statement, NWS Green Bay, WI

November 4, 20185 counties in Wisconsin

NWS Green Bay, WI issued this special weather statement at Nov 4, 2018, 11:21 AM CST for 5 counties in Wisconsin. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 4, 2018, 11:21 AM CST (17:21 UTC)
Expired
Nov 4, 2018, 12:45 PM CST
In force
84 min
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 116 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2018-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2018-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

933 
WWUS83 KGRB 041721
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
1121 AM CST SUN NOV 4 2018
 
WIZ005-010>013-018-019-041845-
Langlade WI-Vilas WI-Florence WI-Oneida WI-Forest WI-
Northern Marinette County WI-Lincoln WI-
1121 AM CST SUN NOV 4 2018

...Snow covered roads in the Northwoods...

At 1117 AM CST, a trained weather spotter reported 2" of snow and 
slick roads in Lac Du Flambeau. Web cams also show snow covered 
roads in Rhinelander, Winchester, Eagle River and Minocqua. 

Rain had mixed with the snow in Antigo and Merrill and snow was 
meting there. The rain snow line will move slowly north this 
afternoon.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you will be traveling this afternoon.  

&&

LAT...LON 4614 8909 4599 8867 4602 8853 4596 8833
      4595 8819 4592 8810 4587 8807 4582 8814
      4578 8809 4579 8799 4571 8783 4519 9004
      4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 1717Z 147DEG 4KT 4561 8933 

$$

RDM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Nov 4, 5:11 AM CST, 6 hours 10 minutes earlier.

Area forecast discussion, Nov 4, 5:11 AM CST, 6 hours 10 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
511 AM CST Sun Nov 4 2018

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 237 AM CST Sun Nov 4 2018

Doppler radar shows an area of precipitation lifting north through
the western Great Lakes region, coincident with an area of
isentropic lift ahead of an approaching low pressure system from
the Missouri Valley. Although METAR observations show a mix of
rain and snow with this area of precipitation, dew point
depressions across the current advisory area are low enough that
precipitation should wet bulb down to freezing or lower, which
should changeover the mix to all snow this morning. Further east
the dew points are higher, which should keep the precipitation as
mainly rain. The snow should transition to all rain from south to
north later this morning and into the afternoon hours as the low
itself lifts north towards western Wisconsin and warmer air works
its way into the region. Overall it appears the previous forecast
is on track with regards to timing and snowfall amounts of 2 to 4
inches in the advisory area. Therefore no changes to the current
headlines are anticipated.

In addition to the snowfall, a very tight pressure gradient will
bring gusty winds to the area today as the low approaches the
region. Wind gusts up to 45 mph are possible, especially along the
lakeshore where east to southeast winds will be unabated off Lake
Michigan. Therefore will continue with the Wind Advisory for the
lakeshore counties through the evening hours when winds are
expected to relax with a decreased pressure gradient.

The low will continue slowly lifting north tonight and into Monday
into southern Canada with the heaviest rain coming to an end this
evening. However rain will linger later tonight into Monday
morning given the low will continue to be in the region with an
upper trough and several PV anomalies embedded in the main flow.
However the additional rain will not be as steady or as intense.

.LONG TERM...Monday Night Through Saturday
Issued at 237 AM CST Sun Nov 4 2018

500mb trough will linger across the central United States through
much of the forecast period. Two systems to deal with for the
upcoming work week. The system for Monday night and Tuesday should
pass well east of the state Tuesday morning. This system does not
appear to be as cold, thus snow will be mainly confined to far
north-central and far northeast Wisconsin while remainder of the
region will see mainly rain. A few inches of snow are possible
across the far north. Gusty west to northwest winds are expected
on the backside of the system on Tuesday into Tuesday night.
Chances of rain/snow linger into Tuesday night across much of the
area and across the north during the day Wednesday. There is a
continued chance of rain/snow showers Wednesday night and Thursday
across the north.

The system for Thursday night and Friday has shifted a little
further east, thus precipitation amounts at this time are not as
high. System will bear watching over the next several days.
Did not stray far from previous forecast for max/min temperatures
throughout the period.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 511 AM CST Sun Nov 4 2018

A steady northward progression of precipitation continues across
the northern part of the state this morning. Although flight
conditions are VFR across the north, they will deteriorate to
IFR with localized LIFR conditions much like the southern sites
have already during the early morning hours. These conditions are
expected to last through the overnight hours with some improvement
to MVFR across the far southern TAF sites late tonight.

A mix of rain and snow is expected across central Wisconsin, with
mainly snow over north-central and far northeast Wisconsin, and
mainly rain across east-central Wisconsin. The snow or mixed
rain/snow will change to all rain from south to north as warmer
air moves in later this morning and into the afternoon hours.

Besides the precipitation, east to southeast surface winds are
forecast to increase to 15 to 25 knots, with gusts as high as 30
to 40 knots along the Lake Michigan shoreline. The strong gusts
should continue into the middle part of the evening hours.

LLWS will also develop in central WI this morning, and across the
rest of the region later today, as southeast winds increase to 45
to 50 knots above the surface. The LLWS should gradually diminish
during the mid to late evening.
&&

.MARINE...
Issued at 237 AM CST Sun Nov 4 2018

Low pressure will track north-northeast into the western Great
Lakes today and into southern Canada on Monday. The pressure
gradient ahead of the low will tighten today, causing
southeasterly winds to increase to Gale force across Lake Michigan
and the Bay of Green Bay nearshore waters. Gale force winds will
continue this evening as the low lifts north, with winds expected
to subside below Gale force around midnight. Therefore, the Gale
Warning remains in effect.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 PM CST this evening for WIZ005-
010>012-018-019.

Wind Advisory from noon today to midnight CST tonight for WIZ022-
040-050.

Winter Weather Advisory until noon CST today for WIZ030.
&&

SHORT TERM.....Kurimski
LONG TERM......Eckberg
AVIATION.......Kurimski
MARINE.........Kurimski
Hazardous weather outlook, Nov 4, 3:24 AM CST, 7 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
324 AM CST Sun Nov 4 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
324 AM CST Sun Nov 4 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

An area of low pressure lifting into western Wisconsin will bring
accumulating snow to northern Wisconsin today. 2 to 4 inches of
snow is expected and a Winter Weather Advisory is currently in
effect.

East winds of 20 to 30 mph with gusts to 45 mph are expected
this afternoon and evening in Door, Kewaunee and Manitowoc
counties. A Wind Advisory is in effect for these areas. Elsewhere
wind gusts of 35 to 40 mph are expected across the rest of east-
central and central Wisconsin this afternoon and this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Snow may create hazardous travel Monday night into Tuesday across
northern Wisconsin. A few inches of snow are possible across
north-central and far northeast Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report snowfall amounts over an inch
today.

LMZ521-522-541>543-050930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
324 AM CST Sun Nov 4 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Gale force gusts are expected on the waters of Green Bay and Lake
Michigan through this evening. A Gale Warning remains in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Gale force gusts are possible on the waters of Green Bay and Lake
Michigan Tuesday night and Wednesday.

Kurimski/Eckberg

In the hours before

Special weather statement, Nov 4, 8:00 AM CST, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Green Bay WI
800 AM CST SUN NOV 4 2018

WIZ005-010-011-018>020-030-035-041445-
Langlade WI-Vilas WI-Marathon WI-Wood WI-Oneida WI-Forest WI-
Menominee WI-Lincoln WI-
800 AM CST SUN NOV 4 2018

...WATCH OUT FOR SLIPPERY ROADS...

At 755 AM CST, snow was falling north of a Wausau to Mountain line,
with a mix of snow and rain further south. The snow was beginning to
accumulate on roads in Merill, Tomahawk, Antigo and other areas
north of Wausau. Travel with care if you will be driving this
morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down if traveling on snow covered roads.

&&

LAT...LON 4616 8921 4516 8867 4503 8908 4503 8922
      4498 8922 4462 9031 4503 9031 4504 9020
      4512 9020 4512 9004 4598 9005 4598 8993
      4630 8993
TIME...MOT...LOC 1355Z 147DEG 12KT 4555 8855 4496 9035

RDM
Local storm report, Nov 4, 9:49 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
949 AM CST SUN NOV 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 AM     SNOW             ANTIGO                  45.15N 89.15W
11/04/2018  M2.0 INCH        LANGLADE           WI   TRAINED SPOTTER

            SNOW MIXED WITH RAIN NOW.

&&

RICHM
Special weather statement, Nov 4, 11:21 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1121 AM CST SUN NOV 4 2018

WIZ005-010>013-018-019-041845-
Langlade WI-Vilas WI-Florence WI-Oneida WI-Forest WI-
Northern Marinette County WI-Lincoln WI-
1121 AM CST SUN NOV 4 2018

...Snow covered roads in the Northwoods...

At 1117 AM CST, a trained weather spotter reported 2" of snow and
slick roads in Lac Du Flambeau. Web cams also show snow covered
roads in Rhinelander, Winchester, Eagle River and Minocqua.

Rain had mixed with the snow in Antigo and Merrill and snow was
meting there. The rain snow line will move slowly north this
afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you will be traveling this afternoon.

&&

LAT...LON 4614 8909 4599 8867 4602 8853 4596 8833
      4595 8819 4592 8810 4587 8807 4582 8814
      4578 8809 4579 8799 4571 8783 4519 9004
      4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 1717Z 147DEG 4KT 4561 8933

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 8:00 AM CSTSpecial Weather StatementGRBLanglade, Lincoln, Marathon, Oneida, Vilas45 min

Nearby

Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.